MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC

BOSTON SCIENTIFIC CORPORATION ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC
Model Number 69210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2018, as no exact event date was reported.User facility reference number: (b)(4).(b)(4).Captures the reportable event of probe broke.Visual examination of the returned ultrasound probe revealed that it was broken about 10cm from the head.Therefore, a review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a lithoclast 3.8mm x 403mm ultrasound disposable probe was used in a procedure performed on (b)(6)2018.According to the complainant, during the procedure, the ultrasound probe got busted.Boston scientific has been unable obtain additional information regarding the circumstances surrounding this event.Should additional relevant details become available, a supplemental report will be submitted.Note: this event has been deemed an mdr-reportable event based on investigation results, which revealed that the ultrasound probe was broken and because of the ambiguity of where the fragments detached.Please refer to block h10 for full investigation details.

Brand Name
ULTRASOUND PROBE
Common Device Name
LITHOTRIPTOR, ELECTRO-HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8130471
Report Number3005099803-2018-61642
Device Sequence Number1579170
Product Code FFK
UDI-Device Identifier08714729516613
UDI-Public08714729516613
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K012445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Model Number69210
Device Catalogue Number69210
Device Lot Number0022240371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2018
Initial Report FDA Received Date12/04/2018
Patient Sequence Number1
Patient Age88 YR
Patient Weight76